Advice on medicine changes


#1

I posted earlier asking if meds suddenly stopped working. I am confused as always beings my son has a Trumatic brain injury on top of it. We’re not sure if these symptoms are from the TBI he has had in the past or this current one. Nonetheless he has been hiding the fact that he hears voices. He seems to be doing well as far as he’s calm, very helpful lacks some motivation but seems to be heading in the right direction. Yet the other day he got a little stressed and he let me know that that hears voices and they are always in his head and that he’s going to be in trouble for telling me.
. I reported this to his doctor which my son will not talk to the Dr about this. They now want to change his medicine because they said it’s not working This is where my confusion comes in. I have read that the voices sometimes never Go away so is it right to change his meds when he is calm helpful and easy to deal with. Also,he is currently on Zyprexa and Depakote.They want to put him on Abilify and I believe it’s called Furapt. I thought I read in one of these post not to mix Abilify with DepakoteI.
Any feedback with this is much appreciated.


#2

Hi, you and I have the same understanding: the medications need to be as effective as possible, but will rarely or never completely take away the symptoms. It’s just about finding the most effective medication with the most tolerable side effects.

If your son is managing in a way that he feels good or okay about, it seems logical to question the medication change since he is “calm, helpful, and easy to deal with.” That sounds really good and I would not want to risk it either. I understand where you are coming from.


#3

My son has been on a cornucopia of medications and none of them has taken the voices away. I have repeatedly asked for some kind of therapy to give him insight and coping mechanisms to deal with them, but they continue to go the medication route. I feel your pain.